A support group for everything about chemotherapy, being treated and side effects...
A group for discussions and questions about radiotherapy. Get together, share your...
A place to discuss anything about surgery. Share your experiences, and ask questions...
My husband has cancer in both kidneys. He was diagnosed in 2014 and 5 months later put on votrient (Paz?) never could spell or pronounce it. It slightly shrank the cancerand stopped it from spreading. He had side effects but the main one was loss of appetite. He was not as fit as he was before the treatment but he was still able to participate in some forms of work and socialising. After 3 years and experiencing more side effects especially diarrhoea he was told the treatment wasn’t working anymore. They then put him on immunotherapy in November 2017 which picked his appetite up a bit but after 5 months he had very bad health problems for a solid month and after 4 visits to A & E and being told nothing was wrong I refused to take him home and I asked a doctor to get him to A &E at the hospital where he was treated for cancer. As it happened there was an acute oncology ward there especially for cancer patients with serious health problems. It turned out his cortisol hormone had stopped working that was believed to be a result of the immunotherapy treatment. Hence he now has to take steroids every day. By November 2018 he was having serious diarrhoea problems and it was thought it was the treatment so suggested he had a break from it. After a couple of months of no treatment he became very shaky on his legs, sleeping most of the day and absolutely no energy. Also diarrhoea problems still. He also experienced urine retention a couple of times over the last few years and so has had a catheter for some time culminating in urine infection after infection. Anyway he had a meeting with his cancer doctor in August 19 and was told that they weren’t putting him on any more treatment as he wasn’t fit enough. He was also referred to the local palliative team and his GP. He has gradually got worse and For the last 2 weeks he has slept nearly 24/7 hardly eaten or drinking and gets confused sometimes. He is always saying that something else must be wrong and they’ve given up on him as he’s now 75. So we have talked with the doctor that came to see him today and my husband and I both agreed that he was far better on the treatment and that the side effects that the doctor thought was caused by the treatment are still present. Because of this we have asked the duty doctor who called today to see if we can have another referral back to a cancer specialist to resume treatment.
I’m sorry I have nearly written a book about my husbands health problems but I feel so helpless and hate seeing my once very fit healthy hubby reduced to what is now a terrible quality of life.
What I would like to know from this community is:
1. Has anyone else had this prolonged ill health and non quality of life or is it the cancer taking its course?
2. Has anyone stopped treatment and then resumed it again?
3. Any suggestions of anything I am missing or should be doing would be very much appreciated as I getting near emotional melt down.
If you got this far thank you x
Hi Jaguar 41,
I'm from the Kidney cancer group and suggest u join us, as I'm sure you'll get more responses that way. Please repost there so we can all see it. Thanks.
Personally I can only answer question 2:
I had a treatment break from Pazopanib for 3.5 years.
I have only just gone back on it, as I had some growth on an existing lung met and a new met in my omentum. No symptoms as yet but oncologist thought it best to restart treatment before I had any. Sensible fella!
The lack of appetite affects me as in every 3 months or so everything tastes like cardboard so I have to have a break off the meds of about a week or so.( Have already booked Xmas off.)
I also take daily steroids tho only 0.5mg. I started on them after I had a brain met in 2013 n now can't get off then, presumably coz I'm not producing enough of my own.
I definitely feel referral back to a cancer specialist is the way forward but post in the group n see what other replies you get as well.
Good luck with it all x
Hi, it may be worth also copying this and posting in the Kidney cancer group I see you have joined as this will open up your concerns to a wider audience who know exactly what you are going through at the moment.
All he best.
Mike - Thehighlander
It always seems impossible until its done - Nelson Mandela
Can you also put a bit in your profile to save u repeating yourself n so folk know where you're coming from?
Do repost this in the Kidney cancer group then I can repost my reply. Thanks a lot.
Not sure what you mean about profile and repeating myself, I'm not very good on technical side.
Can you assist please?
I will have a go lol
Thank you I will have a go.
Thank you for your advice, I will follow this up. Would you mind if I asked your age, as my husband feels they won't want to spend the money on his meds at 75.
Hi I don't know how to re post. I have copied and clicked on kidney link but there is no paste when I try to re post it.
Hi Jaguar41......... follow the link then go to the 'Start a Discussion' tab near the top to set up your own Discussion.
You need to put a title for your Discussion and then you should be able to paste into the main body of your new discussion.
Hi Jaguar41, I am 63. Age should not matter. If he needs the meds, he needs them.
.Should u suspect that's the case, then get in touch with PALS
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: